- Fibromyalgia Drugs
- Osteoporosis Drugs
- Gout Drugs
arthritis drugs can make physical movement easier and less painful,
they can also do things you don't want like cause heart attacks,
strokes, stomach cramps, edema, diarrhea, dizziness, drowsiness
or light-headedness, headaches, heartburn or indigestion, nausea
or vomiting, or increase your risk of infections, disease, and even
According to the Arthritis Foundation, the
potential side effects of arthritis drugs are "varied and limitless."
Sometimes you can alleviate side effects of a drug by taking it
with food, supplementing nutrients the drug can affect, or using
other medications to ease the first drug's effects (such as a dose
of acetaminophen to ease injection pain, an artificial saliva product
to ease dry mouth, or an antacid to ease stomach upset). In other
cases you may learn to live with the discomfort of a drug's side
But sometimes the bad may exceed the good and, in
rare cases, side effects can signal something life-threatening.
Below are some side effects of the most commonly used medications
which require immediate attention:
Rapid or irregular pulse, hives on the face or mouth, wheezing
or tightness in the chest may indicate an allergy to the drug. Call
911 or get to the nearest emergency room immediately.
Dark or tarry stools, or vomiting blood or material that looks
like coffee grinds could mean a bleeding ulcer. Unusual bleeding
or bruising could mean the drugs are interfering with clotting.
Report this to your doctor right away. [MORE
DMARDs control arthritis by supressing the immune system. Because
this can also make it more difficult to fight infection, it's important
that you call your doctor right away if you have symptoms of infection.
Though corticosteroids are potent fighters of inflammation, they
also have many potentially dangerous side effects, including the
development of diabetes, osteoporosis, cataracts and neurological
problems. If you start to notice symptoms of those, call your doctor
as soon as possible.
| Finally, pay attention
to your body. If you're taking a medication--even one you've
taken for a long while--and you notice a problem, call your
doctor. "Better safe than sorry."